Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Cohomology ring of the orbit space of certain free $ Z\sb p$-actions

Authors: Ronald M. Dotzel and Tej B. Singh
Journal: Proc. Amer. Math. Soc. 123 (1995), 3581-3585
MSC: Primary 57S17; Secondary 55R20
MathSciNet review: 1285986
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we consider actions of $ G = {Z_p}$ (with p an odd prime) on spaces X which are of cohomology type (0, 0) (i.e., have the $ \bmod$-$ p$ cohomology of the one-point union of an n-sphere, a 2n-sphere and a a 3n-sphere, n odd). If X is not totally non-homologous to zero in $ {X_G}$ we determine the fixed set, give examples of all possibilities for the fixed set and compute the cohomology ring structure of the orbit space in the case where G acts freely. In [4], we considered fixed sets for related spaces, when X is totally non-homologous to zero in $ {X_G}$.

References [Enhancements On Off] (What's this?)

  • [1] A. Borel et al., Seminar on transformation groups, Ann. of Math Stud., no. 46, Princeton Univ. Press, Princeton, NJ, 1960. MR 0116341 (22:7129)
  • [2] G. Bredon, Inroduction to compact transformation groups, Academic Press, New York, 1972. MR 0413144 (54:1265)
  • [3] -, Cohomological aspects of transformation groups, Proceedings of the Conference on Transformation Groups (New Orleans, 1967), Springer-Verlag, Berlin and New York, 1968, pp. 245-280. MR 0244990 (39:6303)
  • [4] R. Dotzel and T. Singh, $ {Z_p}$ actions on spaces of cohomology type (a, 0), Proc. Amer. Math. Soc. 113 (1991), 875-878. MR 1064902 (92b:57046)
  • [5] J. C. Su, Periodic transformations on the product of two spheres, Trans. Amer. Math. Soc. 112 (1964), 369-380. MR 0163309 (29:612)
  • [6] -, Transformation groups on cohomology projective spaces, Trans. Amer. Math. Soc. 106 (1963), 305-318. MR 0143839 (26:1389)
  • [7] H. Toda, Note on cohomology ring of certain spaces, Proc. Amer. Math. Soc. 14 (1963), 89-95. MR 0150763 (27:750)
  • [8] P. Tomter, Transformation groups on cohomology product of spheres, Invent. Math. 23 (1974), 79-88. MR 0334191 (48:12510)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57S17, 55R20

Retrieve articles in all journals with MSC: 57S17, 55R20

Additional Information

Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society